It is possible to overdose on Cymbalta. The effects will vary depending on several factors, such as how much Cymbalta was taken and whether it was taken with any other medicines. Some symptoms of an overdose can include seizures, drowsiness, and vomiting. Some treatment options for a recent overdose can include pumping the stomach or administering fluids through an intravenous line.
Is It Possible to Take Too Much Cymbalta?Cymbalta® (duloxetine hydrochloride) is a prescription medicine used to treat the following conditions:
- Depression (also known as major depression or clinical depression)
- Peripheral diabetic neuropathy pain (nerve pain in the hands, feet, arms, or legs due to diabetes)
- Generalized anxiety disorder (GAD)
- Chronic musculoskeletal pain (such as arthritis or back pain)
As with all medicines, it is possible for a person to overdose on Cymbalta. The effects will vary depending on a number of factors, including the Cymbalta dosage and whether it was taken with any other medicines.
Symptoms of a Cymbalta OverdoseIf a person overdoses on Cymbalta, the symptoms can vary. They may include:
An overdose can also cause a dangerous condition called serotonin syndrome. Symptoms of serotonin syndrome include:
- A fast heartbeat
- Feeling faint
- Muscle spasms
- Difficulty walking
Treatment for an Overdose of Cymbalta
The treatment for a Cymbalta overdose will vary. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose.
For example, supportive treatment options for a Cymbalta overdose may include:
- Fluids through an intravenous line (IV)
- Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
- Close monitoring of the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Cymbalta.